MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRCLN 1 IN. NEDL W/EXTND INSULATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRCLN 1 IN. NEDL W/EXTND INSULATION; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 139105EXT
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed canada reported on behalf of the customer that the 139105ext, ultrcln 1 in.Nedl w/extnd insulation was being used during a tonsils and adenoids procedure on 14mar23 when it was reported ¿once started using the cautery, tip lit on fire, and fire had to be extinguished.Second tip opened and no issue (unsure if it was cautery or the tip)." further assessment questioning found that the device did not make patient contact at the time of this incident and ¿we switched to a new cautery set up and completed the case¿.It was confirmed that the patient was not diagnosed with a burn.The procedure was completed with a 5-minute delay and there was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: use lowest possible power setting on the associated electrosurgical unit capable of achieving desired surgical effects.Activation time should be as short as possible.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed canada reported on behalf of the customer that the 139105ext, ultrcln 1 in.Nedl w/extnd insulation was being used during a tonsils and adenoids procedure on (b)(6) 2023 when it was reported ¿once started using the cautery, tip lit on fire, and fire had to be extinguished.Second tip opened and no issue (unsure if it was cautery or the tip)." further assessment questioning found that the device did not make patient contact at the time of this incident and ¿we switched to a new cautery set up and completed the case¿.It was confirmed that the patient was not diagnosed with a burn.The procedure was completed with a 5-minute delay and there was no report of injury, medical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ULTRCLN 1 IN. NEDL W/EXTND INSULATION
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16708496
Report Number3007305485-2023-00078
Device Sequence Number3628515
Product Code GEI
UDI-Device Identifier40653405033258
UDI-Public(01)40653405033258(17)270216(10)202202175
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number139105EXT
Device Catalogue Number139105EXT
Device Lot Number202202175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic